It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Smoking Cessation Message Board


Smoking Cessation Board Index


Me again :wave:

DH & I started Chantix on 5/7 and quit smoking last Monday/Tuesday, 5/21/5/22.

DH was half-a-pack-a-day smoker for about 20 years.

He did fine the first week or two on Chantix, but starting last Thursday, three days into his quit, he became severely depressed. His libido is gone, has no energy at all, and is sleeping between 16 and 18 hours a day. It's not a "needy" depressive state, either. Any kind of physical contact at all -- even a hug -- is making him cringe. He's also not waking up with his morning erections, a first in the 19 years I've known him and been waking up next to him ;)

He says it's the pill and he wants to stop it immediately. I can't help but wonder if it's nicotine withdrawals, but even there, the week before he quit, he was only smoking a couple cigarettes a day. Do some of the side effects of Chantix come out weeks after it's started?

He truly feels the Chantix did its job, but now he wants to be done with it. He doesn't want a cigarette at all. He's said over and over that he doesn't believe a cigarette would make him feel any better at all.

What do y'all think? Has anyone experienced anything like this from the medicine, withdrawals, or both? I can completely and totally understand -- from firsthand experience -- knowing a medication is doing something "off" to me, and I respect his wanting to go off. Not to mention it will save us $144 this month! When do the lethargy, depression and decreased libido subside? I'd be interested in hearing responses from folks who used other aids to quit, too, if any of these "effects" are similar.

Today's the man's birthday. He hasn't smoked in over a week! What an accomplishment on such a fine, memorable day. I just really wish the depression would subside so he could enjoy it.
I can attest to the tiredness. About two weeks after I began taking Chantix, I was suddenly feeling falling-down tired -- for the next two weeks, before it finally subsided. If I had a morning meeting at work, I waited to take the pill until after the meeting was finished, because I was honestly afraid of falling asleep. So I understand your husband's sleeping 16-18 hours a day.

About the other problems he's having, I'm single so I don't hug anyone on a regular basis, anyway, and I've never had morning erections. :D

Are you experiencing any "unusual" symptoms? It would be so much easier if everyone reacted the same way to medication!

Happy birthday to the hubby!
[QUOTE=JustMeInID;3012654]I can attest to the tiredness. About two weeks after I began taking Chantix, I was suddenly feeling falling-down tired -- for the next two weeks, before it finally subsided. If I had a morning meeting at work, I waited to take the pill until after the meeting was finished, because I was honestly afraid of falling asleep. So I understand your husband's sleeping 16-18 hours a day.

About the other problems he's having, I'm single so I don't hug anyone on a regular basis, anyway, and I've never had morning erections. :D

Are you experiencing any "unusual" symptoms? It would be so much easier if everyone reacted the same way to medication!

Happy birthday to the hubby![/QUOTE]

Hi, Justme :wave:

I'd posted a bit of an update down below, but I just wanted to thank you for your post!

Yeah, I'm dealing with some side effects, but not like DH. I'm having trouble with severe nausea if I don't split the pills in half; very, very vivid dreams (this I like :D ); postnasal drip; a dull headache that's been there since I started the first pill; lack of energy/tiredness first two, three weeks; and moderate joint pain, namely behind my left knee and my right elbow. I understand that these things go away after stopping the pill, and aside from the nausea -- which I was able to correct on my own with dosage -- everything has been tolerable.





All times are GMT -7. The time now is 11:25 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!